Hair Loss Treatments
Hair Loss & Alopecia Information, Support, and Treatments
Page 1 of 3 123 LastLast
Results 1 to 10 of 25
  1. #1
    Senior Member Hoppi's Avatar
    Join Date
    Feb 2010
    Location
    Kent, UK
    Age
    29
    Posts
    2,502
    (I'll fill this in later)

    Should EVERYONE on Fin take something to dip their estrogen?

    I was just thinking about this. Apparently, according to my doctor, cases of breast cancer can be higher amongst people who take Fin. Which does make a kind of sense, particularly amongst those who don't act upon sides and reduce their dose etc.

    I read recently (in this thread and this thread) that white button mushroom can have the effect of lowering estrogen, although apparently it raises your free testosterone and well and has a (probably very) mild carcinogenic substance in it. Neither of these is too desirable!

    But, do we think that if we were to lower our estrogen while on Fin, just how many side effects would this remove, and does it carry any additional risks?

    I would imagine gyno would disappear, but what about other things like the breast cancer risk and testicular pain? A decreased sex drive? Are they down to too low DHT, or too high estrogen?

    Thanks for reading guys and I'm quite curious about the outcome of this thread!

    The Hoppi-polla!

  2. #2
    Senior Member GeminiX's Avatar
    Join Date
    Sep 2004
    Location
    Wales, UK
    Age
    45
    Posts
    1,545

    Re: Should EVERYONE on Fin take something to dip their estrogen?

    Well no, clearly not *EVERYONE*
    A positive attitude may not solve all your problems, but it will annoy enough people to make it worth the effort.

    My transplant and medication story here - How I went from NW6 to regrowing a fringe

  3. #3

    Re: Should EVERYONE on Fin take something to dip their estrogen?

    I for one found that all my sexual side effects were eliminated when i took DIM or I3C which rid the body of estrogen, however they come with sides of their own for me, its a battle and finding that winning combination, which i think is impossible because were messing with things we know nothing about.

    But I think slot of sides are due to elevated Estrogen, high E2 will cause the loss of morning wood etc

  4. #4
    Senior Member treeshrew's Avatar
    Join Date
    Nov 2007
    Posts
    655

    Re: Should EVERYONE on Fin take something to dip their estrogen?

    Never experienced any side effects on Fin, my derm never suggested I take anything to inhibit estrogen levels, and blood tests show all my hormones continue to show stable levels. So no, not for me.

  5. #5
    Senior Member Hoppi's Avatar
    Join Date
    Feb 2010
    Location
    Kent, UK
    Age
    29
    Posts
    2,502
    (I'll fill this in later)

    Re: Should EVERYONE on Fin take something to dip their estrogen?

    Quote Originally Posted by GeminiX
    Well no, clearly not *EVERYONE*
    Quote Originally Posted by treeshrew
    Never experienced any side effects on Fin, my derm never suggested I take anything to inhibit estrogen levels, and blood tests show all my hormones continue to show stable levels. So no, not for me.
    hehe ok not everyone then!

    I think the benefits can shine for certain people though, and it's great to know the option is there. I mean increasing SHBG will also result in lower estrogen AND testosterone free in the blood... so that might help to balance the hormones overall during taking Finasteride (Fin's inhibition of 5ar should, according to logic, increase free T levels. So SHBG increase with something like flax seeds should decrease both T and estrogen).

    Correct me if I'm wrong on that one though, as I'm not certain of the precise hormonal balance

    So, Blondilocks, are they both good for lowering estrogen? I did a quick bit of reading on Wikipedia and stuff (my favourite source of info... hehe!) and both sound good and actually quite natural, they even can prevent cancer and tumours apparently! But yes you're right it is down to quantity as well, what kind of sides can they have? ._.

  6. #6
    Senior Member DoctorHouse's Avatar
    Join Date
    Jan 2007
    Location
    Princeton-Plainsboro Teaching Hospital
    Posts
    2,122

    Re: Should EVERYONE on Fin take something to dip their estrogen?

    I was taking DIM while on Propecia. My IGF-1 levels are super high for my age. My doctor thinks it could be the DIM causing this. Anyone know if this is possible. Bryan????
    House, MD: "See, this is why I don't waste money on shrinks, cause you give me all this great insight for free."

  7. #7

    Re: Should EVERYONE on Fin take something to dip their estrogen?

    Zinc is also suppose to be an estrogen inhibitor, I think. Though I don't know how powerful it is.

    Something that raises SHBG would be nice. Trying to think of stuff that does, but other then exercise, nothing comes straight to mind.

  8. #8
    Senior Member Bryan's Avatar
    Join Date
    May 2002
    Location
    Houston, TX USA
    Posts
    8,671

    Re: Should EVERYONE on Fin take something to dip their estrogen?

    Quote Originally Posted by Hoppi
    Fin's inhibition of 5ar should, according to logic, increase free T levels.
    Please explain to us what you think is the "logic" of why finasteride would increase testosterone levels.
    1) No, damnit, finasteride for hairloss was NOT an "accidental discovery".
    2) No, you do NOT have to use minoxidil and Retin-A at the same time.
    3) No, washing your skin does NOT make it produce more sebum.

  9. #9
    Senior Member Hoppi's Avatar
    Join Date
    Feb 2010
    Location
    Kent, UK
    Age
    29
    Posts
    2,502
    (I'll fill this in later)

    Re: Should EVERYONE on Fin take something to dip their estrogen?

    Quote Originally Posted by Bryan
    Quote Originally Posted by Hoppi
    Fin's inhibition of 5ar should, according to logic, increase free T levels.
    Please explain to us what you think is the "logic" of why finasteride would increase testosterone levels.
    just coz like... if it isn't being converted into DHT then... where is it going?

  10. #10
    Senior Member Bryan's Avatar
    Join Date
    May 2002
    Location
    Houston, TX USA
    Posts
    8,671

    Re: Should EVERYONE on Fin take something to dip their estrogen?

    Quote Originally Posted by Hoppi
    just coz like... if it isn't being converted into DHT then... where is it going?
    I'm sure you've heard that the body carefully regulates the amount of testosterone it produces, right? If what you said above were true (simply that less testosterone is being converted into DHT, so there's more of it hanging around in the bloodstream), wouldn't that be just a very temporary effect? Wouldn't that happen only after the very FIRST dose of finasteride, after which the brain would sense the extra testosterone, then send the chemical signals to the testes, telling it to make less of it?
    1) No, damnit, finasteride for hairloss was NOT an "accidental discovery".
    2) No, you do NOT have to use minoxidil and Retin-A at the same time.
    3) No, washing your skin does NOT make it produce more sebum.

Similar Threads

  1. Dealing with Fin/Estrogen bloat
    By Rabid in forum Dealing with Side Effects
    Replies: 0
    Last Post: February 8th, 2011, 01:07 AM
  2. Estrogen Blockers and Fin.
    By Mobbo in forum Antiandrogens - Propecia, Dutasteride, etc.
    Replies: 3
    Last Post: June 10th, 2007, 02:20 PM
  3. Supplements that help lower estrogen while on Fin
    By Keyser Söze in forum Men's General Hair Loss Discussions
    Replies: 3
    Last Post: February 21st, 2007, 05:35 PM
  4. fin or dut and high estrogen
    By abcdefg in forum Men's General Hair Loss Discussions
    Replies: 4
    Last Post: January 12th, 2007, 11:13 AM
  5. Fin and Estrogen
    By Hairport in forum Antiandrogens - Propecia, Dutasteride, etc.
    Replies: 8
    Last Post: August 24th, 2005, 04:05 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •